Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Headache after viral infection. On medication for diabetes and hypertension. Are vasograin and flunarin safe?

AFTER MY VIRAL FEVER ATTACK I HAD DEVELOPED THIS HEADACHE USUALLY STARTS AT AROUND 9 AM FROM THE LEFT EYE TOWARDS THE HEAD AND ALSO I AM DIABETIC AND ON HYPER TENSION MEDICNE . I AM 50 YEARS OLD FEMALE. THE DOCTOR SAID IT WAS MIGRAINE AND HAS GIVEN ME VASOGRAIN THRICE A DAY AND FLUNARIN 10 TWICE A DAY FOR 5 DAYS. IS IT SAFE ? PLEASE HELP
Asked On : Sun, 24 Feb 2013
Answers:  2 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
Dec 2012
Hello,

Thanks for posting.

According to the manufacturers of the product vasograin (ergotamine) there is a maximum daily and weekly dosage to be respected for treatment of migraine headaches (this is twice daily and maximum total 5 times weekly, then repeat the following week from twice daily and 5 weekly till the migraine subsides). Usually advisable to start with common analgesia like acetamenophen, NSAID, opiates derivatives etc before you take the specific antimigraine medications such as ergotamine or others etc. Flunarin 10mg (or generic name Flunarazine) is also indicated for migraine but according to the manufacturers of the product the maximum daily dose should not be more than 10mg (usualy 5 to 10mg daily). So I do not think it will be safe to use those medications as indicated. Flunarazine has calcium channel blocking properties and so will also lower your BP. If you are already on other antihypertensive medications, it will be wise enough to see your doctor again to discuss possible risks involved with taken those medications as he indicated.

Hope this helps and wish you the best
Answered: Sun, 24 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Veera Raghava Rao Buddha.'s  Response
Hi welcome to Health care magic forum. After viral fever it is commen to have sinusitis and related headache in some cases.
Other causes are hypertension, hypertensives, tensions, etc, any how the treating doctor will be the correct judge. and the treatment is also justified to the symptoms.
i also advise you to follow some diet recommendations as avoid taking more of fruits, juices, ice cream, ice water, etc till you get the relief of headache.
Most important is avoid thinking more and feeling tensions etc.
Wishing you quick recovery from headache and thanks for calling.
Answered: Sun, 24 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor